Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 37, NWS Corpus Christi, TX

June 16, 2007La Salle County, McMullen County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 16, 2007, 8:35 PM CDT for La Salle County, McMullen County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2007, 8:35 PM CDT (01:35 UTC)
Expired
Jun 16, 2007, 10:30 PM CDT
In force
115 min
Issued by
NWS Corpus Christi, TX
Area
Whole counties

Counties La Salle County, TX, McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 144 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 170135
FFWCRP
TXC283-311-170330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
835 PM CDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN LA SALLE COUNTY IN SOUTH TEXAS
  NORTHWESTERN MCMULLEN COUNTY IN SOUTH TEXAS

* UNTIL 1030 PM CDT

* AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED 2 TO 3 INCHES ACROSS THE WARNED AREA WITH  
  LOCALLY HIGH AMOUNTS OF 4 INCHES PARTICULARLY WEST OF FOWLERTON    
  AND EAST OF LOS ANGELES. 

* SLOW MOVING THUNDERSTORMS ARE AND WILL PRODUCE TORRENTIAL          
  RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL   
  WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE  
  FLOODING INCLUDE...TILDEN...CROSS AND FOWLERTON.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA WITH LOCALIZED POCKETS OF 4 TO 5 INCHES.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2863 9842 2848 9850 2834 9860 2832 9885
      2838 9902 2863 9893

$$

CORDERO
1 follow-up statement
000 
WGUS74 KCRP 170259
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
958 PM CDT SAT JUN 16 2007

TXC283-311-170330-
LA SALLE-MCMULLEN-
INCLUDING THE CITY OF TILDEN
958 PM CDT SAT JUN 16 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
NORTHERN MCMULLEN AND NORTHEASTERN LA SALLE COUNTIES...

AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER 
THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TILDEN...
FOWLERTON...CROSS AND CALLIHAM

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA. THE HEAVIEST RAINFALL SO FAR OCCURRED BETWEEN LOS 
ANGLES AND FOWLERTON ON HIGHWAY 72 WHERE TOTAL STORM ACCUMULATION 
PER RADAR ESTIMATES WERE BETWEEN 4 AND 5 INCHES. A CO-OP OBSERVER IN 
TILDEN REPORTED 2 1/2 INCHES IN THE LAST HOUR. IN THE TOWN OF 
CROSS...STATE ROUTE 16 HAD WATER PONDING ACROSS THE ROADWAY.   

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2863 9836 2849 9835 2831 9837 2832 9885
      2838 9902 2863 9893

$$

SCC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:11 PM CDT, 5 hours 24 minutes earlier.

Area forecast discussion, Jun 16, 3:11 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
311 PM CDT SAT JUN 16 2007

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...ONCE AGAIN MESOSCALE
BOUNDARIES AND MCS DEVELOPMENT WILL ACT AS THE PRIMARY FORCING
MECHANISMS FOR CONVECTION. EXPECTING ANOTHER MCS TO FORM NORTH OF
THE CWA DURING THE LATE EVENING/OVERNIGHT...BUT THIS ONE SHOULD
MORE OF AN EFFECT ON SOUTH TEXAS THAN PREVIOUS DAYS. THERE WILL
ALSO BE SOME WEAK DYNAMICS IN PLACE...IN THE FORM OF A JET
STREAK...WHICH WILL PROVIDE SOME SYNOPTIC SCALE LIFT. NOCTURNAL
COASTAL CONVERGENCE WILL ALSO ASSIST IN SOME STREAMER SHOWERS
ACROSS THE COASTAL BEND AND GULF WATERS. SHOWING SLIGHT CHANCE
POPS SOUTH TRANSITIONING TO LIKELY POPS NORTH TONIGHT. INCREASED
POPS SLIGHTLY DURING THE DAY ON SUNDAY TO INCLUDE HIGH END CHANCE
POPS ACROSS THE NORTHEAST. WILL GRADE POPS FROM SLIGHT CHANCE
SOUTH TO CHANCE NORTH SUNDAY/SUNDAY NIGHT. LOWERED MAX TEMPS A FEW
DEGREES ON SUNDAY DUE TO HIGHER PRECIP CHANCES AND INCREASED
CLOUD COVER.

&&

.AVIATION...SCT-BKN VFR CIGS WILL PREVAIL THROUGH THE EVENING.
ISOLATED TO SCATTERED SHOWER/THUNDERSTORMS CAN BE EXPECTED FOR THE
REST OF THE AFTERNOON AND EARLY EVENING. THESE STORMS WILL PRODUCE
LOCALIZED IFR VSBYS/CIGS. OVERNIGHT EXPECT SCATTERED TO NUMEROUS
CONVECTION WHICH WILL RESULT IN LOCALIZED IFR VSBYS/CIGS.

&&

.MARINE...EXPECT THE LOW LEVEL JET TO INCREASE OVERNIGHT WITH SCEC
CONDITIONS TO ACCOMPANY ACROSS ALL WATERS. OTHERWISE...WINDS WILL REMAIN
BELOW SCEC CRITERIA. ISOLATED TO SCATTERED CONVECTION IS EXPECTED
ACROSS THE WATERS THROUGH THE PERIOD DUE TO PREVIOUSLY MENTIONED
BOUNDARIES.

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...THE MID/UPPER LOW WILL BE
WEAKENING INTO AN OPEN WAVE AND MOVING TO THE EAST-NORTHEAST BY
MONDAY MORNING. A WEAK EXTENSION OF THE TROUGH AXIS WILL HOLD BACK
INTO SOUTH-CENTRAL TEXAS MONDAY. GUIDANCE IS SHOWING POPS INTO THE
LOW END CHANCE CATEGORY FOR THE MID COAST REGION MONDAY BUT EXPECT
THERE WILL BE SOME DRY AIR INTRUDING ON THE REGION...SO WILL GO
WITH ONLY SLIGHT CHANCE POPS FOR THE COASTAL REGIONS MONDAY. THE
NAM ALONG WITH THE GFS SHOW A MID/UPPER LEVE SHEAR AXIS OVER THE
COASTAL PLAINS TUESDAY WITH MOISTURE INCREASING WITH PRECIPITABLE
WATER VALUES APPROACHING 2 INCHES. WILL PLACE 20/30 PERCENT CHANCE
POPS ON TUESDAY FOR MAINLY DIURNAL CONVECTION. THE SHEAR AXIS IS
EXPECTED TO REMAIN OVER THE COASTAL BEND THROUGH THURSDAY. WILL
INCREASE THE AREA OF CHANCE POPS TO ALL OF THE COASTAL PLAINS
WEDNESDAY AND AND THURSDAY. NO MAJOR CHANGES TO THE CURRENT
TEMPERATURE FORECAST THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  88  75  92  78  /  20  20  20  20  10
VICTORIA          73  87  73  91  76  /  60  50  30  20  10
LAREDO            78  98  79 103  81  /  40  20  20  10  10
ALICE             75  91  74  96  76  /  30  30  20  10  10
ROCKPORT          78  89  79  89  80  /  40  30  30  20  10
COTULLA           73  91  74  98  77  /  60  30  30  10  10
KINGSVILLE        76  92  74  94  77  /  20  20  20  20  10
NAVY CORPUS       79  89  79  90  80  /  20  20  20  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

KRR/97...SHORT TERM
TMT/89...LONG TERM
Hazardous weather outlook, Jun 16, 7:00 AM CDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
700 AM CDT SAT JUN 16 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-171030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
700 AM CDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT THE REGION FROM
SOUTH TO NORTH TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL
AFFECT THE REGION FROM SOUTH TO NORTH TONIGHT. THE STRONGER STORMS
WILL PRODUCE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. TOTAL
RAINFALL AMOUNTS THROUGH TONIGHT WILL RANGE FROM 0.10 TO 0.25 INCHES
SOUTH AND 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS NORTH.

.DAYS TWO THROUGH SEVEN....SUNDAY THROUGH FRIDAY

AN UPPER LEVEL DISTURBANCE WILL CONTRIBUTE TO ISOLATED TO SCATTERED
THUNDERSTORMS SUNDAY THROUGH EARLY MONDAY...PRIMARILY OVER THE
NORTHERN AND EASTERN SECTIONS. ADDITIONAL ISOLATED THUNDERSTORMS ARE
EXPECTED DURING THE MORNING HOURS TUESDAY AND WEDNESDAY OVER THE
COASTAL COUNTIES AND ADJACENT BAYS AND COASTAL WATERS. HEAT INDEX
VALUES WILL RANGE FROM 105 TO 109 DURING THE AFTERNOON HOURS MONDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

85/87

In the hours before

Special weather statement, Jun 16, 3:15 PM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
315 PM CDT SAT JUN 16 2007

TXZ239-162115-
WEBB-
315 PM CDT SAT JUN 16 2007

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF COLUMBIA BRIDGE...OR 22
MILES WEST OF LAREDO...MOVING NORTHEAST AT 15 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM
BETWEEN 345 PM AND 400 PM AROUND LAREDO.
Special weather statement, Jun 16, 5:14 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
514 PM CDT SAT JUN 16 2007

TXZ229-239-162315-
LA SALLE-WEBB-
514 PM CDT SAT JUN 16 2007

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND WEBB COUNTIES...

AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF ENCINAL...MOVING EAST AT 25 MPH.

THIS STRONGEST PART OF THE STORM WILL BE NEAR...
  ARTESIA WELLS BY 520 PM CDT.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

SCC
Special weather statement, Jun 16, 6:15 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
615 PM CDT SAT JUN 16 2007

TXZ239-170000-
WEBB-
615 PM CDT SAT JUN 16 2007

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAS TIENDAS...OR 24 MILES SOUTHWEST OF
ENCINAL...MOVING NORTHEAST AT 5 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

SCC
Special weather statement, Jun 16, 7:16 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
716 PM CDT SAT JUN 16 2007

TXZ229-170115-
LA SALLE-
716 PM CDT SAT JUN 16 2007

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY...

AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF LOS ANGELES...OR 15 MILES
SOUTHEAST OF DILLEY. THIS STORM WAS NEARLY STATIONARY.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

SCC
Special weather statement, Jun 16, 7:39 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
739 PM CDT SAT JUN 16 2007

TXZ229-230-170145-
LA SALLE-MCMULLEN-
739 PM CDT SAT JUN 16 2007

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND MCMULLEN
COUNTIES...

AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FOWLERTON...OR 21 MILES EAST OF
COTULLA...MOVING EAST AT 10 MPH.

PEA SIZE HAIL...BRIEF BUT VERY HEAVY RAIN AND WINDS 40 TO 50 MPH ARE
EXPECTED WITH THIS STORM.

SCC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:43 PM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen62 min
Jun 16, 8:57 PM CDTFlash Flood WatchCRPBee, Duval, Jim Wells, La Salle, Live Oak, McMullen and 1 more18 hr
Jun 16, 9:19 PM CDTSevere Thunderstorm WarningCRPLive Oak, McMullen26 min
Jun 16, 10:29 PM CDTFlash Flood WarningCRPLa Salle, McMullen106 min
Jun 17, 1:40 AM CDTFlash Flood WarningCRPWebb95 min
Jun 17, 2:32 AM CDTSevere Thunderstorm WarningCRPWebb58 min
Jun 17, 3:18 AM CDTFlash Flood WarningCRPWebb117 min
Jun 17, 3:29 AM CDTSevere Thunderstorm WarningCRPWebb61 min
Jun 17, 5:06 AM CDTSevere Thunderstorm WarningCRPWebb24 min
Jun 17, 5:14 AM CDTFlash Flood WarningCRPWebb2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.